MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52255
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: telmo 5fr artery puncture sheath; telmo 0.035 wire guide.Occupation: non healthcare professional.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an (b)(6) female weighing fifty-five kg was undergoing percutaneous transluminal angioplasty (pta) of a right lower limb arterial femoralis occlusion.During the procedure, access was obtained using another manufacturer's puncture sheath via the arterial femoralis.The user advanced an advance 35 lp low profile balloon catheter along the wire guide and accessed the target lesion.The user inflated the balloon using a "pressure pump" inflation device with iodixanol injection in 2:1 mix with saline, however the balloon device would not inflate.The physician removed the balloon from the patient and found it was split longitudinally.No blood was noted in the inflation device.Neither negative pressure nor a counterclockwise rotation of the balloon was conducted upon removal of the balloon.The sheath was not removed from the initial access site, and another advance 35 lp low profile balloon catheter was introduced and used to finish the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, specifications, quality control, visual and functional inspection of the returned device was conducted during the investigation.The functional inspection of the returned device confirmed a leak was noted near the proximal bond, right at the proximal marker band.The defect was not clearly visible to the naked eye.The device is also provided with instructions for use which states that the intended use of this device is, "for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral, and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae." the ifu also states as a step for balloon introduction and inflation, "5.If balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming events which could contribute to this failure mode.; however, the affected devices were scrapped and replaced with replacement devices passing quality control.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded cause for this event cannot be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A contralateral approach was used to access the lesion.The patient's anatomy was described as slightly calcified without tortuosity.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8457444
Report Number1820334-2019-00696
Device Sequence Number18918587
Product Code DQY
UDI-Device Identifier10827002522555
UDI-Public(01)10827002522555(17)200227(10)7707239
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2020
Device Model NumberG52255
Device Catalogue NumberPTA5-35-135-4-12.0
Device Lot Number7707239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Patient Weight55